Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swollen neck
Apr 1, 2005

I have been HIV+ since 1989 but only have been taking medications since 1998 with a three year "off" period when I couldn't afford to take them. I started taking a new regimen in 2003 and had to change because my cd4 count was dropping and my VL rising. My Doctor now has me on a regimen of tenofivir, combivir and atazanivir. I have developed some lumps under my skin in the rib area! Any idea what they could be? I also have had a swollen neck (above the collar bone and between the base of the neck). My Doctor doesn't seemed too worried and says it is stress , but it has been swollen continuously for over six months! It sometimes swells up like a tennis ball but at other time is only egg sized! Should I be worried/ Many Thanks, Charles

Response from Dr. Young

Charles-

Thank you for your post.

I have a couple of comments. First off, if you're taking tenofovir with atazanavir (Combivir noted), it's better that you are receiving ritonavir with your combination. The reason for this is that tenofovir significantly lowers atazanavir levels-- this effect is offset by using ritonavir boosting. Without the ritonavir, the lower taz levels could but you at increased risk of premature treatment failure.

Now as to your body composition changes, the lumps under your skin sound like benign lipomas (non-malignant fatty tumors). These are actually pretty common in the general population, but are probably somewhat more common among persons with HIV. As for your neck, I have more difficulty in diagnosis-- the possibilities are several, ranging from muscle spasm, to fat accumulation. I'd keep an eye on the neck issue-- keep your doctor informed of any changes in the symptoms. Sorry that I can't be more specific, but it's challenging to diagnose these things from the net.

Good luck, stay in touch. BY



Previous
Low CD4 from day one
Next
Pericornitus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement